Friday, 12 January 2018

Question Of The Day, Cardiovascular Disorders
Q. Before discharge, which instruction should a nurse give to a client receiving digoxin (Lanoxin)?

A. "Take an extra dose of digoxin if you miss one dose."
B. "Call the physician if your heart rate is above 90 beats/minute."
C. "Call the physician if your pulse drops below 80 beats/minute."
D. "Take digoxin with meals."

Correct Answer: B

Explanation: The nurse should instruct the client to notify the physician if his heart rate is greater than 90 beats/minute because cardiac arrhythmias may occur with digoxin toxicity. To prevent toxicity, the nurse should instruct the client never to take an extra dose of digoxin if he misses a dose. The nurse should show the client how to take his pulse and tell him to call the physician if his pulse rate drops below 60 beats/minute — not 80 beats/minute, which is a normal pulse rate and doesn't warrant action. The client shouldn't take digoxin with meals; doing so slows the absorption rate.


0 comments:

Post a Comment

Facebook

Google+

Twitter

Popular Posts

Blog Archive

Total Pageviews